Alert archive / Puerto Rico / Small Craft Advisories in 2018
Small Craft Advisory 50, NWS JSJ
NWS JSJ issued this small craft advisory at Dec 7, 2018, 1:37 AM CST. It took effect at Dec 8, 2018, 12:00 AM CST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2018, 1:37 AM CST (07:37 UTC)
- In effect from
- Dec 8, 2018, 12:00 AM CST
- Expired
- Dec 9, 2018, 4:00 AM CST
- In force
- 28 hr
- Issued by
- NWS JSJ
The text
As transmitted.
347 WHCA72 TJSJ 070737 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 337 AM AST Fri Dec 7 2018 ...The combination of a small northerly swell and locally fresh trade winds will result in hazardous seas, mainly across the offshore Atlantic waters from late tonight through Saturday... AMZ710-071545- /O.NEW.TJSJ.SC.Y.0050.181208T0600Z-181209T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 337 AM AST Fri Dec 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 2 AM AST SUNDAY... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect from 2 AM Saturday to 2 AM AST Sunday. * WINDS...Easterly winds up to 15 knots, with higher gusts. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
970 WHCA72 TJSJ 071429 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1029 AM AST Fri Dec 7 2018 ...The combination of a small northerly swell and locally fresh trade winds will result in hazardous seas, mainly across the offshore Atlantic waters from late tonight through Saturday... AMZ710-072230- /O.CON.TJSJ.SC.Y.0050.181208T0600Z-181209T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 1029 AM AST Fri Dec 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 2 AM AST SUNDAY... * WINDS...Easterly winds up to 15 knots, with higher gusts. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
138 WHCA72 TJSJ 072006 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 406 PM AST Fri Dec 7 2018 ...The combination of a small northerly swell and locally fresh trade winds will result in hazardous seas, mainly across the offshore Atlantic waters from late tonight through Saturday... AMZ710-080415- /O.CON.TJSJ.SC.Y.0050.181208T0600Z-181209T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 406 PM AST Fri Dec 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 2 AM AST SUNDAY... * WINDS...Easterly winds up to 15 knots, with higher gusts. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
931 WHCA72 TJSJ 080055 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 855 PM AST Fri Dec 7 2018 ...The combination of a small northerly swell and locally fresh trade winds will result in hazardous seas, mainly across the offshore Atlantic waters starting late tonight through Saturday... AMZ710-080900- /O.CON.TJSJ.SC.Y.0050.181208T0600Z-181209T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 855 PM AST Fri Dec 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 2 AM AST SUNDAY... * WINDS...Easterly winds up to 15 knots, with higher gusts. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
526 WHCA72 TJSJ 080815 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 415 AM AST Sat Dec 8 2018 ...The combination of a small northerly swell and locally fresh trade winds will result in hazardous seas, mainly across the offshore Atlantic waters and today through early Sunday... AMZ710-081615- /O.CON.TJSJ.SC.Y.0050.000000T0000Z-181209T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 415 AM AST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST SUNDAY... * WINDS...Easterly winds up to 20 knots, with higher gusts. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
976 WHCA72 TJSJ 081001 RRA MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 415 AM AST Sat Dec 8 2018 ...The combination of a small northerly swell and locally fresh trade winds will result in hazardous seas, mainly across the offshore Atlantic waters today through early Sunday... AMZ710-081615- /O.CON.TJSJ.SC.Y.0050.000000T0000Z-181209T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 415 AM AST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST SUNDAY... * WINDS...Easterly winds up to 20 knots, with higher gusts. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
589 WHCA72 TJSJ 081425 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1025 AM AST Sat Dec 8 2018 ...The combination of a northerly swell and locally fresh trade winds will result in hazardous seas, mainly across the offshore Atlantic waters today through early Sunday... AMZ710-082230- /O.CON.TJSJ.SC.Y.0050.000000T0000Z-181209T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 1025 AM AST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST SUNDAY... * WINDS...Easterly winds up to 20 knots, with higher gusts. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
302 WHCA72 TJSJ 090103 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 903 PM AST Sat Dec 8 2018 ...The combination of a northerly swell and locally fresh trade winds will result in hazardous seas, mainly across the offshore Atlantic waters late tonight throguh early Sunday morning... AMZ710-090915- /O.EXT.TJSJ.SC.Y.0050.000000T0000Z-181209T1000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 903 PM AST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM AST SUNDAY... * WINDS...Easterly winds up to 20 knots, with higher gusts. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 7:38 PM CST, 5 hours 59 minutes earlier.
Area forecast discussion, Dec 6, 7:38 PM CST, 5 hours 59 minutes before
Area Forecast Discussion National Weather Service San Juan PR 938 PM AST Thu Dec 6 2018 .UPDATE... A patch of low level moisture has moved across the Leeward Islands tonight and is nearing the U.S. Virgin Islands. This is depicted by the MIMIC-TPW total precipitable water produced, which shows a plume of moisture moving into the region from the east. This moisture is forecast to reach the eastern areas of Puerto Rico and the U.S. Virgin Island during the overnight hours and early Friday morning. Due to the increase in moisture from the east pops where increased for the eastern portions of the forecast area tonight and tomorrow morning. Although low level moisture will increase; upper-level forcing and instability remain limited across the region therefore thunderstorm development is not expected at this time. && .AVIATION... VRF conds are forecast to prevail through the 07/18Z TAF period. Iso SHRA will move across the eastern terminal sites now until 07/10Z, but will not have an affect Vsbys are Cigs. Sfc winds out of the east to northeast at 10 to 15 kts. && .MARINE... Seas will range from 3 to 5 feet tonight through late Friday, then seas are forecast to increase to 4 to 6 feet. Tonight through Friday winds will be out of the east to northeast at 10 to 15 kts, then winds are forecast to increase to 15 to 20 kts through the weekend. && .PREV DISCUSSION... /issued 512 PM AST Thu Dec 6 2018/ SYNOPSIS... Surface high pressure, over the central Atlantic, and a frontal boundary, across the western Atlantic, will continue to maintain a moderate east to northeast wind flow, which will favor the advection of pockets of moisture at times. At upper levels, a short wave trough will erodes the mid-upper ridge through late Friday into early Saturday. Then, another mid-upper level ridge pattern is forecast to build and hold through early next week. SHORT TERM...Tonight through Saturday... A dry air mass will limit shower activity across the region tonight. However, showers embedded in trades should not be ruled out across the Virgin Isles and the north and east sections of Puerto Rico overnight. A surface high pressure across the central Atlantic and a frontal boundary extending across the western Atlantic Ocean will maintain the islands under an advective pattern through the short term period. Therefore, a winter weather pattern will prevailed with a mixture of clear skies, passing clouds and occasional trade wind showers especially overnight and during the morning hours. The interior and western sections of Puerto Rico should not ruled out the development of afternoon convection each day. Temperatures will continue near or slightly above normal each day. LONG TERM...Sunday through Thursday...prev discussion... Model suggest that as the center of a 700 mb high pressure system moves eastward over the local area into the central sub-tropical Atlantic the wind flow will shift direction. The east northeast low-level wind flow is expected to turn from the southeast while subsiding as the local pressure gradient relaxes on Monday through Wednesday afternoon. Regardless of the direction and intensity of the low-level wind flow, patches of moisture accompanied by clusters of clouds and showers are expected to move across the forecast area from time-to-time. This will result in showers moving over windward areas of the islands during the overnight and morning hours, followed by afternoon convection over the interior and western sections of Puerto Rico each afternoon. However, the presence of unfavorable mid to upper level conditions will limit the intensity and coverage of any shower activity, resulting in light to moderate rainfall accumulations. The weather pattern previously described will persist through Wednesday afternoon, when a frontal boundary approaches the forecast area from the north late Wednesday night into Thursday. As this occurs, surface winds are expected to turn from the northeast and increase as the local pressure gradient tightens in association to a low to mid level high pressure building and moving over the western Atlantic. This will increase moisture advection and the potential for shower activity across the forecast area. However, significant discrepancies exists between global models on the location of the frontal boundary. The ECMWF model suggest that this feature will stall just north of the islands, while the GFS solution has it moving over the local area by late Thursday night or Friday. Although there is low confidence on the evolution of these features due to the timing within the long term range, it was agreed that the current forecast should follow the GFS solution. AVIATION...VFR conds should be expected through 07/00z. An area of clouds over Leeward Islands should move over USVI after 00z and over eastern PR after 06z. Will mention vcsh for TIST, TISX and TJSJ overnight to account for this. SFC wnds of 10-15kt with ocnl gust with sea breeze variations til 06/22z...then becoming light/vrbl. MARINE... Mariners can expect seas below 5 feet until tomorrow. Seas are forecast to increase once again on Friday and caution should be exercise across the outer waters and local passages. Mariners can expect seas up to 6 feet and winds between 15 and 20 knots. Small craft advisory may be required during the weekend as seas are forecast to increase around 7 feet by Saturday. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 85 75 85 / 50 50 40 40 STT 75 86 75 84 / 50 30 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...99 LONG TERM....99
Hazardous weather outlook, Dec 6, 5:40 AM CST, 19 hours 57 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 516 AM AST jueves 6 de diciembre de 2018 AMZ710>745-PRZ001>013-070930- San Juan y Vecindad-Noreste-Sureste- Este Interior- Norte Central-Interior Central-Ponce y Vecindad- Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra- Vieques-Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 516 AM AST jueves 6 de diciembre de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Vientos...Se esperan vientos sostenidos en exceso de 17 nudos a traves de la porcion sur de las aguas mar afuera del Caribe y aguas costeras del noroeste y sur de Puerto Rico. .Olas...Se espera oleaje picado de 5 a 6 pies a traves de las aguas mar afuera y pasajes locales. .Corrientes marinas...Existe un riesgo alto de corrientes marinas para las playas de la costa noreste de Puerto Rico. .Dias dos a siete...viernes a miercoles El riesgo de corrientes marinas se tornara moderado para la mayor parte de las playas, tornandose alto para l costa norther de Puerto Rico Sabado a Domingo debido a la llegada de una marejada. Vientos de moderados a localmente fuerte persistira a tarves del periodo resultando en condiciones picadas a traves de las aguas locales. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-070930- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 516 AM AST jueves 6 de diciembre de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Vientos...Se esperan vientos sostenidos en exceso de 17 nudos a traves de la porcion sur de las aguas mar afuera del Caribe. .Olas...Se espera oleaje picado de 5 a 6 pies a traves de las aguas mar afuera y pasajes locales. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas de la costa noroeste de San Thomas y las costa norte y sureste de Santa Cruz. .Dias dos a siete...viernes a miercoles El riesgo de corrientes marinas se tornara alto el viernes en la noche para el extremo este de Santa Cruz. Vientos de moderados a localmente fuerte persistira a tarves del periodo resultando en condiciones picadas a traves de las aguas locales. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 3:13 AM CST | Rip Current Statement | JSJ | 61 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.